Changing meds to amatryptoline - Restless Legs Syn...

Restless Legs Syndrome
12,196 members7,755 posts

Changing meds to amatryptoline

Hi there..I'm new to this page. Glad I found it font feel so alone now . I am a 54 year old female sufferer . Have suffered for 30 years now ...I have been on the maximum dose of pramipexle now for 2 years . (I also take citalapramalso for 30 years for anxiety) my RSL symptoms have worsened so much that I cant now relax during day either , lie on a sunbed or just chill and read a book . Its really getting me down. Went to a new Gp today snd she said to ween off the prsmipexle and also the citalapram and has given me anstryptoline ...having read messages from 4 years ago this is apparently a no no . Now I'm very confused and dont k how what to do. I have just ordered and started using cannabis capsules (I'll try anything at any £££) I am s severe case CSN anyone please advise

17 Replies
oldestnewest

Amitriptyline will make RLS worse for over 99% of us. So will citalopram!

If you’re on max dose of pramipexole and citalopram, no wonder you can’t keep still.

I would ask for Trazodone or Wellbutrin anti depressants as alternative to citalopram and reduce that drug first.

It’s a bad idea to withdraw from 2 drugs at the same time as the withdrawal may be doubled. Also, you may find that your RLS settles a little once off citalopram and you may be able to stay on pramipexole for a little longer.

It does sound like you are augmenting on the pramipexole but reduce the citalopram first and don’t take amitriptyline.

Ask your doctor to read the RLS UK website and the rls.org website- lots of useful information on drugs to avoid and alternative treatments for RLS like alpha2delta ligands and opioids.

Spend a few hours reading all you can- it’s essential to become as expert as you can because most doctors are very ignorant on how to treat RLS.

2 likes
Reply

Thsnk you . I started reducing my citalapram yesterday. Really good advice

1 like
Reply

You seem to be augmenting on pramipexole. This is common after a few years - the disease gets worse because of the drug. So yes, you do have to get off it.

But amitryptiline makes RLS worse, as do most anti-depressants.

1 like
Reply

Thank you . I will get off the citalapram and start reducing the pramipexle and will feed back as to how that affects my legs .

1 like
Reply

Coming off pramipexole is very hard. Very, very hard. Ask your doctor if you might have an opioid such as methadone to assist with the withdrawal. This is common practice among the top RLS specialists.

Withdrawing is worse than coming off heroin. Not my thought - the experts.

3 likes
Reply

Jeez I didnt realise just how awful this could be ... It's so annoying that gp's are not clued up in this terrible condition when there seems to be so many people affected. I will follow the advice on here of the many people who are actually going through it . So glad I came across this group . Lots of reading up for me over the next few weeks . X

1 like
Reply

I tried to kick it several times, by slowly reducing the dose. Not a chance, it was hell on earth. The suicidal, crying-jag, utterly hopeless kind.

Eventually I quit with the help of methadone - and it was amazingly easy that way. So much suffering, for so many years, and the solution was right there all the time......

I know that many doctors are freaky about methadone and other opioids, but their first duty is to stop suffering. And opioids are the most ancient medication for RLS, it has been used for many centuries - but guess what, there is no money in methadone!

2 likes
Reply

And it is not just the GPs. Many of the neurologists are grossly under-educated, but quite sure that they aren't.

Just read through a few posts. Your hair will stand on end.

2 likes
Reply

Yes, my GP hadn’t a clue! I was trying to come off Neupro patches, which is a DA, but it was just impossible. I took along a paper which someone on here mentioned and the doctors in this paper advised using an opioid. My GP read it and then was no longer reluctant to prescribe an opioid.

Now, he sometimes suggests that I look on this site and let him know what the advice is!!

Reply

Yup! My doctor now uses the advice I took him to help other patients. He is amazed and grateful.

Reply

I was taking Amitriptyline 10mg for over 5 years and i was advised to stop and it did help me . My GP told me to just stop them and i did go cold turkey, flu like symptoms but it was worth it . Good luck

1 like
Reply

its a no-no if you have RLS but I took 10 mg and it didn’t seem to hurt BUT didn’t help my depression either so I stopped. Citalopram will absolutely make your RLS worse. I was on it for 10 years and when I weaned off it made a huge difference in the RLS - it’ definitely had made my RLS worse for years. I now take 300 mg XL (ER) and it’s a whole lot better.

1 like
Reply

Tramadol is a good opioid to use whilst coming off Pramipexole. RLS book by Hening, Buchfuhrer etc will help you become your own expert. If your GP isn’t confident in giving you an opioid, ask to see a specialist. Lots to read on RLS websites and loads of help here, you will improve!

Good luck

2 likes
Reply

I will Google this book . Thsnk you

Reply

Thsnk you everyone. I reduced my pramipexle to 3 tabs instead of 4 and my pramipexle to 20mg instead of 40 and I took 1 x10mg of CBD ...I'm not sure if I'm imagining things but my legs tonight already feel better . I'm going to reduce myself gradually off the citalapram over a 21 day period (advice from doc) . I'm then going to go back in 2 weeks when iv e reduced the citalapram ' explain that I'm not going to start the amatryxile and ask for some form of opioid to help me through the reduction of pramipexle. For those who got off the pramipexle - what do you use now ?

Reply

Sorry I meant my citalapram from 40 to 20mg

Reply

I use 150 mg of Pregabalin at night. Been on it 6mths and have about 80% relief. Bit of weight gain, but I was aware of that side effect so worked to keep it off (which improved my diet also!). I’m not sure how long it will last but after the horrors of ropinirole, life is good again.

Of course it’s not for everyone but, like any drug, it takes time to work so shouldn’t be dismissed straight away. It certainly won’t help with your withdrawal from pramipexole and it could be several weeks after your last dose of pramipexole (Which takes some time to clear your system) before you notice any effect.

Pam

Reply

You may also like...